Hello I am new to this. I was diagnosed with ET on 4th October. I had chemo for two weeks, but had a bad skin reaction due to compromised immune system. They stopped the chemo, so not sure where I go from here.
Hi @Chris1 I have answered your other post already. Take lots of care
I’m sorry to hear about your diagnoses & that you’ve had to stop treatment. Was it Hydroxy you were on? Have you had chance to discuss with your care team what they are planning next? It may be helpful to make a few notes of your concerns to discuss at your next appointment. I was diagnosed with ET last Christmas if I can support you at all please reach out that’s what we are here for. Take good care & keep us updated.
Hello JJF. Yes it was Hydoxycarbamide that I was on. I only had six doses over two weeks, and it compromised my immune system so much that I developed shingles, conjunctivitis, psoriasis, and cold sores, all together. I had never felt so ill
before. I am super sensitive to many medicines, so the way forward won’t be easy for me. My haematologist suggested Anagrelide and sent me for an ECG and heart ultrasound. When I researched this drug, it causes kidney and heart failure as common side effects, and has been withdrawn in many other countries, and discontinued by some drug companies. I am not sure I would want to risk that. I see my haematologist next Tuesday, but I am not ready to commit to anything yet.
Hi again. I did make notes of all my questions at my very first visit, and every visit since. I would recommend everyone to do this, as it is very easy to get sidetracked by the Dr otherwise. Each time, I had to keep drawing him back to my questions until I got them all answered.
You sound as though you are taking the right steps. If you need to talk to our nurses @GemmaBloodCancerUK @LauranBloodCancerUK they will be able to advise you more about the drugs. I really can totally understand your concerns & also your reluctance to start the new drug if you had problems with the Hydroxy. Google isn’t always helpful as it can be very just negative it’s always best to speak to a healthcare professional in person. Please take care & let me know your decion about starting the new drug. Any new medications will be closely monitored by your team.
Hi @JoJoflowergirl. Thanks, and I would like you to forward my message to the nurses. As you said, a professional opinion might be helpful. I am concerned about taking Anagrelide because of the contraindications for heart and kidneys.
Thanks for your question. I do hope you’re keeping okay today?
I am sorry to hear that your initial treatment of hydroxycarbamide caused some unwanted side effects. It does however sound like you are in good hands are your team are considering the next step appropriately.
As our webpage information suggests, Anagrelide is usually given only when other treatments have already been tried or indeed individuals suffer side effects & complications. Anagrelide is considered to be used with caution in those that already have a history of heart disease.
The decisions to prescribe Anagrelide. like any treatment Chris, will be very individual and your consultant should be able to offer reassurance around both the side effects & the common risks associated.
So please do relay your concerns to your team when you next have the chance.
In case it is helpful in any way this webpage offers more information around anagrelide- Anagrelide – MPN Voice.
Do Take Care, Lauran